Jump to content

Is anybody familiar with Tegretol and tapering etc.?


waverunner
 Share

Recommended Posts

Hi, I am posting on behalf of a friend and I want to know if anyone is familiar with the drug Tegretol.

 

Here are my questions:

 

a)if they've experienced side effects from it? If they have please list them.

 

b)if they tapered while on other meds and did it interfere through added physical or emotional symptoms being combined with the other medications.

 

c)is it a long taper like most or many medications, and have any here come off completely and are feeling good?

 

I really appreciate any information you can supply regarding Tegretol.

 

Thankyou so much.

Link to comment
Share on other sites

  • Administrator

Hi, waverunner. Welcome to SurvivingAntidepressants.

 

I have very little experience with Tegretol, but like all psychiatric drugs, one needs to taper off it, with the rate of the taper tailored to the individual. Start slow with a 10% reduction each month for 2 months, and if it's easy, you can go a little faster to get off the drug.

 

Withdrawal from any of these medications is a crap shoot. Most people do fine, some people have more severe withdrawal symptoms -- which is why we recommend going slow in tapering, to reduce the risk of severe withdrawal symptoms.

 

People with direct experience with Tegretol, chime in here!

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • 2 weeks later...

Tegretol (carbamazepine) is an old anticonvulsant so ~hopefully~there is more info on long term use and how to discontinue •

If it is being used for seizures please consult a neurologist to prevent breakthrough seizures which could be very dangerous especially if driving

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Thankyou alto strato, she's started and because of a prior drug understands the % reductions etc, she was just hoping for some others to share experiences as it's tough for her.

 

I do appreciate you coming by though. I do.

Thankyou.

 

Barbaannamated, she does know what type of drug it is an so do I. It seem "medical professionals" she consults, including the 2 nuerologists, gave her "textbook" answers. Very little help. That's why these boards exhist. Hopefully she'll find some that have done this or are, that can be of support to her.

 

Regardless, I appreciate you coming by as well.

 

Again, thankyou both.

Link to comment
Share on other sites

  • Administrator

No problem, waverunner. If your friend would like to join us as well, she'd be welcome.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

This is my first post on this forum although I have been lurking here for a while. Don't know if information is still wanted on this and if this is pertinent but here goes. I was on dilantin (also and old anticonvulsant) for over 30 years and was very lucky with side effects - tiredness, head tremor, hand tremor. Or so I thought ..... after about 15 years seizure free I decided to slow wean off them. There was absolutely no withdrawal however I did notice a huge decrease in my anxiety levels. A little research told me that yes indeed, this class of drugs can increase anxiety. No one had made the connection when I was put on paxil for anxiety 12 years before that.

It was this that prompted me to have a third (and so far successful) attempt at coming off paxil. I am 8 months off now and surviving but having wd issues for sure - just putting in my time until the brain does its healing thing. Hope this information helps.

Link to comment
Share on other sites

  • 2 years later...
  • Mentor

I could not handle just going back on the 50mg Seroquol to cope.  I was also on Tegretol previously to control seizures (yess that were caused by Dothiepin).  I was only on 50mg to start with, I think, but after seeing a different doctor, said I had to take 400mg for it to be effective "ie show up in blood tests"....  Oh dear.   So last night took 100mg (as I only have 200mg tablets).  I have boxes and boxes of this, as well as boxes and boxes of the Seroquol.

 

Should I try 1/4 tablet of tegretol instead of the 1/2 tablet tonight, and see if I can cope on that?  I dont want to start adding more, because I hate these horrific drugs, and what they have tdone to my life.

 

I also hate tegretol, as it caused birth defects in my baby....  (major heart mess up).   However, not likely to get pregnant now!  Am 55 :).  

1992 Dothiepin 375mg 8 weeks, exhaustion/depression.  Serotonin syndrome, oh yes!  seizures . Fell pregnant, 3rd baby, Nitrous Oxide, 3 weeks mental hospital pp psychosis. zoloft tegretol.

Feb 1996 ct tegretol, tapered Zoloft 8 weeks. as (unexpectedly)  pregnant. Steven died after 3 days.(Zolft HLHS baby).  98 had run in with Paxil, 2 tablets, 3 weeks taper, survived.
2005..menopause? exhausted again. Zyprexa, mad in three days, fallout....  Seroquel, Effexor, tegretol,   and 8 years of self destruction. Failed taper.
Damn 1/4 valium... nuts again! .fallout, zoloft 100mg  seroquol 400mg mirtazapine 45 mg  tegretol 400mg.  Mid 14 3 month taper. Nov 14 CRASH.
Mid 15 ....   75mg  seroquel,  3 x 1800mg SJW  2 week window end of December followed by 6 week wave
5/2 68mg seroquel, 2.5 x 1800mg SJW::::20/2 61mg seroquel, 2.5 x  SJW::: 26/2 54mg seroquel, 2 x SJW::::21/3 43mg seroquel, 1 x 2700SJW :::: 23/4 36mg seroquel 1 x 1800 SJW
15/5 33mg seroquel, 1 x SJW::::   28/5 30mg seroquel, 1 x SJW::::;  18/6 25mg seroquel 1/2 SJW::::, 11/7 21mg seroquel 1/2 SJW::, 26/7 18mg seroquel 1/2 SJW:::, 9/8 12mg seroquel :::, 16/8 6mg seroquel ;;;;, 12/9 0 jump.

23/9  3mg.....,  27/9 0mg.  Reinstated, 6mg, then 12mg.............  LIGHTBULB MOMENT,  I have  MTHFR 2x mutations.  CFS and issues with MOULD in my home. So I left home, and working 150km away during week, loving it.

Oh was hard, panic attacks first week, gone now, along with the mould issues.

Link to comment
Share on other sites

  • Administrator

ang, please post those questions in your Intro topic ang: help and confidence needed -- the answer would be off-topic here.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Mentor

Ok thank you Alto, still getting a bit muddled, just wanted to write here that I had an OK night on 50mg Seroquol, and 50mg tegretol, so will stick to that. My doc always said tegretol was a safe drug. Happy to relise now that it causes anxiety. Doing OK today. And thankyou everyone for your advice. Especially give up the SSRIs first. So I think I am glad I have made it to where I am now.

1992 Dothiepin 375mg 8 weeks, exhaustion/depression.  Serotonin syndrome, oh yes!  seizures . Fell pregnant, 3rd baby, Nitrous Oxide, 3 weeks mental hospital pp psychosis. zoloft tegretol.

Feb 1996 ct tegretol, tapered Zoloft 8 weeks. as (unexpectedly)  pregnant. Steven died after 3 days.(Zolft HLHS baby).  98 had run in with Paxil, 2 tablets, 3 weeks taper, survived.
2005..menopause? exhausted again. Zyprexa, mad in three days, fallout....  Seroquel, Effexor, tegretol,   and 8 years of self destruction. Failed taper.
Damn 1/4 valium... nuts again! .fallout, zoloft 100mg  seroquol 400mg mirtazapine 45 mg  tegretol 400mg.  Mid 14 3 month taper. Nov 14 CRASH.
Mid 15 ....   75mg  seroquel,  3 x 1800mg SJW  2 week window end of December followed by 6 week wave
5/2 68mg seroquel, 2.5 x 1800mg SJW::::20/2 61mg seroquel, 2.5 x  SJW::: 26/2 54mg seroquel, 2 x SJW::::21/3 43mg seroquel, 1 x 2700SJW :::: 23/4 36mg seroquel 1 x 1800 SJW
15/5 33mg seroquel, 1 x SJW::::   28/5 30mg seroquel, 1 x SJW::::;  18/6 25mg seroquel 1/2 SJW::::, 11/7 21mg seroquel 1/2 SJW::, 26/7 18mg seroquel 1/2 SJW:::, 9/8 12mg seroquel :::, 16/8 6mg seroquel ;;;;, 12/9 0 jump.

23/9  3mg.....,  27/9 0mg.  Reinstated, 6mg, then 12mg.............  LIGHTBULB MOMENT,  I have  MTHFR 2x mutations.  CFS and issues with MOULD in my home. So I left home, and working 150km away during week, loving it.

Oh was hard, panic attacks first week, gone now, along with the mould issues.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy